MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing placement of a neff percutaneous access set for a nephrostomy procedure.The physician was not able to remove the guide wire following placement of the sheath.The physician explanted the entire device and replaced it with a new set.The patient reportedly experienced a longer operating room time and additional x-ray fluoroscopic exposure.Additional event information was requested.This is one of two reports being submitted as two separate device events occurred.Reference mdr numbers 1820334-2017-01901 and 1820334-2017-01902 for both associated events.The same patient is involved in each event.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, quality control, manufacturing instructions, and specifications of the device was conducted during the investigation.The complaint product was not returned.The product label was returned to confirm the rpn and lot number, in addition to 2 unopened, unused devices from the same lot (5997227).Both contained all three components.For both unused products, the introducer sheath was opened and components assembled.Both the stylet and the dilator moved easily in and out of the sheath.The wire guide had the label l_scor_rev0.The introducer sheath and dilator/stylet combo slid easily over the wire.The stylet and dilator were easily removed from the sheath with the wire in place.There did not appear to be any damage on any component.Overall wire length, coil length, proximal solder quality, end solder quality, and wire outer diameter were measured and found to be in specification.The outer diameter and inner diameter of the sheath tip and hub were also measured.There was no indication that the sheaths were manufactured out of specification.The device history record (work order) was reviewed and confirmed that no nonconformances were recorded for set lot 5997227.Since the npas-100-nt, neff percutaneous access set is supplied with component parts, the work orders for the wire (b)(4), sheath (b)(4), and needle (b)(4) were also reviewed.There were no recorded nonconformances for the wire or needle.There were non-conformances on the sheath.Lot ic5746387 had 3 nonconformances on a total of 22 parts.Thirteen of the nonconforming components were reworked or replaced, and 9 were scrapped.Two nonconformances were recorded for lot ic5827488.All nonconforming components were scrapped.A search of our complaint records determined that this is the only complaint related to lot 5997227 and all component lots.Based on the provided information and investigation of same lot product, it remains unclear what the cause of the failure mode was.The event description does not specify whether the stylet and dilator were in place inside of the sheath at the time of the event, or if the wire was only through the introducer sheath.It is possible that the metal stylet became kinked during insertion, creating resistance on the wire coil during removal.It is also possible that the wire became bent or otherwise damaged and became caught up in the introducer sheath.It is additionally possible that the wire in question is the.038" wire (not included in this set) that this product is intended to facilitate the placement of.Without further details, a definitive root cause cannot be determined.A quality engineering risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.
 
Additional Manufacturer Narrative
Correction: upon further review, it was determined this event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury or reportable product malfunction as there is no indication of the malfunction leading to an ae.Further discussion with regulatory reporting, determined that needing to replace the device, longer operating room time, and additional fluoroscopy does not constitute medical/surgical intervention to preclude permanent impairment or death for this event.Therefore, this event is no longer considered a serious injury per 21 cfr part 803.3.Additionally, a review of reporting software revealed that no similar events where the wire guide in an npas set was difficult to remove have resulted in heightened patient risk.As there are no recorded incidences of serious injury due to the reported failure mode and it is not likely that serious injury would result if the event were to recur the event is not reportable per 21cfr part 803.50.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key6728045
Report Number1820334-2017-01902
Device Sequence Number882316
Product Code KGZ
UDI-Device Identifier00827002084261
UDI-Public(01)00827002084261(17)180629(10)5997227
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberNPAS-100-NT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/07/2017
Supplement Date Received by Manufacturer12/13/2017
08/26/2022
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date12/14/2017
09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale